View Entire Collection
By Clinical Topic
By State Requirement
Diabetes – Summer 2012
Future of Nursing Initiative
Heart Failure - Fall 2011
Influenza - Winter 2011
Nursing Ethics - Fall 2011
Trauma - Fall 2010
Traumatic Brain Injury - Fall 2010
Fluids & Electrolytes
TUESDAY, March 29 (HealthDay News) -- ACCU-CHEK FlexLink Plus infusion sets are being recalled by their manufacturer, Roche, because the tube used for inserting the set may become kinked or bent, which could result in the under-delivery or no delivery of insulin, the U.S. Food and Drug Administration has announced.
Inadequate insulin can result in hyperglycemia, which can in turn result in serious complications such as diabetic ketoacidosis and death. Symptoms of hyperglycemia include nausea and vomiting, blurred vision, excessive thirst and/or hunger, fatigue, headache, abdominal pain, frequent urination, and fruity acetone breath. Anyone experiencing these symptoms should check their blood glucose level and consult their health care provider, according to Roche.
Roche has requested that customers refrain from using the ACCU-CHEK FlexLink Plus infusion sets and return unused products. The recall applies only to the ACCU-CHEK FlexLink Plus infusion sets that were launched in November 2010, and not to other infusion sets, such as ACCU-CHEK Ultraflex or other Accu-Chek infusion sets or insulin pumps.
According to the FDA, "patients are to contact their health care providers or caregivers to determine if changes to their therapy are needed and how to temporarily continue insulin pump therapy without the ACCU-CHEK FlexLink Plus infusion set."
Sign up for our free enewsletters to stay up-to-date in your area of practice - or take a look at an archive of prior issues
Join our CESaver program to earn up to 100 contact hours for only $34.95
Explore a world of online resources
Back to Top